How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask PitRottMommy Your Own Question
PitRottMommy, Veterinary Nurse
Category: Dog
Satisfied Customers: 3977
Experience:  15 yrs experience in vet med, 8 in emergency med. Founder of a non-profit animal rescue
Type Your Dog Question Here...
PitRottMommy is online now
A new question is answered every 9 seconds

I am just reading about heart and health problems associated

Customer Question

I am just reading about heart and health problems associated with Min PIns
Submitted: 6 months ago.
Category: Dog
Expert:  PitRottMommy replied 6 months ago.
Hi John. I have worked in the veterinary field for 15 years, working with cardiologists across the USA. How can I best help you today?
Customer: replied 6 months ago.
Our min pin 11 years old and takes 3 different medications for her heart and now has not been been having appetite for her meal. Our vet has told us that she may be having kidney problems that may be brought on from the heart medications.
What are some possible alternatives that we should look at for this dilemma?
Expert:  PitRottMommy replied 6 months ago.
Can you please tell me what medications she is currently taking (lasix, vetmedin, enalapril, etc).
Customer: replied 6 months ago.
Those three you listed. Vetmedin 1/4 of 5mg tablet twice a day, enalapril 2.5 MG tablet twice per day, Lasix, 1 and half 20mg tablets twice per day
Expert:  PitRottMommy replied 6 months ago.
Lucky guess! It will take me 10-20 minutes to type out a detailed response for you. You are welcome to wait, if you would like. The website will also generate an email for you once I have responded and you can revisit the chat with a link included in the email. After reading my response, if you have questions, you’re welcome to respond and I will help you further. Otherwise, once you’re satisfied with our dialogue, please take the time to rate the assistance you’ve receive from me. This is how I will be compensated for my time.
Expert:  PitRottMommy replied 6 months ago.
Typically when we begin to see kidney elevations from medication, it's almost always due to the lasix. There is a diuretic on the market said to be safer on kidneys. That medication is spironolactone. Most often, spironolactone is the choice diuretic to add to (in rare cases used to replace) lasix. We can also see a benefit from wetting the pet's food down (introducing more liquid to the diet) and/or feeding a moist diet entirely. Also, feeding a sodium-restricted diet can be indicated.Unfortunately, with cardiac patients, we often see that the kidneys take a hit while we try to keep the heart functioning under the stress of disease. We often approach lasix use with an "it takes what it takes" approach. If you feel it may benefit you, consulting with a cardiologist might be an effective approach. Every cardiac case is different and they may be able to offer you a different balance or recommendation on medication to better approach the impending concern of kidney health. If you'd like help finding one in your area, please reply back with your city and state and I'll get to work finding one that's local to you. Once you're satisfied with our dialogue, please take the time to issue a rating for me so that I am compensated for helping you today. Best of luck!
Expert:  PitRottMommy replied 6 months ago.

I'm just following up on our conversation about Toni. How is everything going?